Due to a reaction to some skin cream, I burned my face/neck. I tried to clean the angry reddish brown spots with iodine which only exacerbated the situation and made these burns turn an angry, painful dark red/black color. I used neosporin and fucidin (the latter prescribed by a doctor at a walk-in clinic who, after refusing to hear about how the burns occurred, had little else in terms of advice). The dark spots eventually peeled leaving pink spots and hyperpigmentation all over the area (face/neck). Now that it's been two weeks, I have tried vitamin c creams, even braved a retinol, and the scars won't go. If anything, they appeared to get darker after application of a retinol. The burn scar on my neck occasionally itches but the scars won't fade. The scars on my face and neck feel smooth and normal which makes me assume that the skin has healed. How then can I rid of these unsightly spots on my temple, chin, and neck? My skin looks hideous.
Try scar gel like mederma. Use it frequently! I actually have a cream that might help, all organic and contains a natural source of estrogen, great for skin repair and lots of other things. My husband used it on his lip when he had to have surgery, lanced him wide open and they couldn't stitch closed. There is no visible sign of the scar at all and they had to remove all of the tissue in his lip due to infection. I would not use anything harsh like retinol on your skin because that typically causes more irritation especially to new skin. It may eventually clear on it's own if the burns weren't too deep. Contact me if you're interested in the cream my husband used for his lip!
From the symptoms it can be due to irritant contact dermatitis causing superficial burns. Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid .
If the irritation persists then please get it evaluated from a dermatologist. I hope it helps. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.